An alternating direction implicit scheme for parabolic equations with mixed derivative and convective terms

S. McKee, D. P. Wall, S. K. Wilson

Research output: Contribution to journalArticlepeer-review

39 Citations (Scopus)

Abstract

An alternating direction implicit (ADI) scheme is introduced which is capable of solving a general parabolic equation in two space dimensions with mixed derivative and convective terms. In the case of constant coefficients the scheme is shown to be unconditionally stable. The study was motivated by the investigation of flow in a dye laser cell (a device used for the amplification of a laser beam), a simple model for which involves laminar flow in a two-dimensional symmetric channel subject to impulsive heating. Numerical results are presented for this problem, and the qualitative behaviour of the temperature distribution within the channel for different Peclet numbers is discussed.

Original languageEnglish
Pages (from-to)64-76
Number of pages13
JournalJournal of Computational Physics
Volume126
Issue number1
DOIs
Publication statusPublished - Jun 1996
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Numerical Analysis
  • Modelling and Simulation
  • Physics and Astronomy (miscellaneous)
  • Physics and Astronomy(all)
  • Computer Science Applications
  • Computational Mathematics
  • Applied Mathematics

Fingerprint Dive into the research topics of 'An alternating direction implicit scheme for parabolic equations with mixed derivative and convective terms'. Together they form a unique fingerprint.

Cite this